MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V432P
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report.During an endoscopic removal of a large stone (concretion), the subject device was used.The subject device could not be removed from the patient body.The user used the emergency lithotriptor, but the user could not remove the subject device since the basket wire was not broken off, but the operating wire was broken off at the proximal side.The patient was intubated until the following day and the stone was removed without further consequences.This is the report regarding the failure of the device's removal.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The broken wire was sent back for the evaluation.The length of the broken wire is 970mm.Ductile failure was found at the distal end of the operation wire.A pulling load was applied to the operation wire.That have caused the ductile failure.The outer diameter of the operation wire was measured.There was no abnormality found.The lot number of the subject device is unknown.As a result of checking the manufacturing record for past one year from the delivery date, it was found no irregularities.An excessive load beyond the strength limit was applied to the product when crushing an enlarged calculus by using the lithotripter.That might have caused the operation wire to break.The above device handling has warned in the instruction manual.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10257222
Report Number8010047-2020-04137
Device Sequence Number14247686
Product Code OCZ
UDI-Device Identifier04953170244063
UDI-Public04953170244063
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFG-V432P
Device Lot Number.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1